| Model Number |
ADVIA CENTAUR XPT IMMUNOASSAY SYSTEM |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that while troubleshooting the advia centaur xpt immunoassay system, the operator opened the waste fluidic drawer, and the liquid was sprayed on his forehead from the waste tubing, which was loosened.The operator stated that no liquid went to his eyes.The operator was wearing personal protective equipment (ppe) except the goggles.The customer cleaned the connections to the waste reservoir, emptied water trap and waste reservoir multiple time.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse inspected the instrument and observed that the liquid spilled from the waste transfer bellows pump, found and replaced the malfunctioned valves.The cse ran daily cleaning and quality control (qc) which recovered acceptably.Advia centaur xpt immunoassay system operator's guide safety instructions describes the basic safety precautions that should be followed when operating/troubleshooting the advia centaur xpt system.Siemens further evaluated the event and concluded that the malfunctioned valves of the waste bellows pump potentially contributed to the event.The instrument is performing according to specifications.No further evaluation of this device is required.
Event or Problem Description
The customer reported that while troubleshooting the advia centaur xpt immunoassay system, the operator opened the waste fluidic drawer, and the liquid was sprayed on his forehead from the waste tubing, which was loosened.The operator stated that no liquid went to his eyes.The operator was wearing personal protective equipment (ppe) except the goggles.After the operator was splashed, he went to the eyewash station and rinsed his forehead with water, and he did not seek any further medical intervention.There are no known reports of adverse health consequences due to the incident.